Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Tallahassee, FL

May 10, 2025Geneva County, Alabama; 4 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 10, 2025, 10:00 AM CDT for Geneva County, Alabama; 4 counties in Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2025, 10:00 AM CDT (15:00 UTC)
Expired
May 10, 2025, 10:45 AM CDT
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Geneva County, AL, Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 10:15 AM CDTTSTM WND DMG4 Ese Pleasant Ridge, FLNumerous trees and powerlines reported down on US-331 south of I-10.
May 10, 10:30 AM CDTTSTM WND DMGArgyle, FLNumerous trees and powerlines reported down near Argyle.
May 10, 10:30 AM CDTTORNADO1 N Douglass Crossroad, FLTree reported down on I-10 E blocking traffic near Mile marker 93.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS52 KTAE 101500
SVRTAE
ALC061-FLC005-059-131-133-101545-
/O.NEW.KTAE.SV.W.0101.250510T1500Z-250510T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1000 AM CDT Sat May 10 2025

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Geneva County in southeastern Alabama...
  West central Bay County in the Panhandle of Florida...
  Walton County in the Panhandle of Florida...
  Holmes County in the Panhandle of Florida...
  Western Washington County in the Panhandle of Florida...

* Until 1045 AM CDT.

* At 1000 AM CDT, severe thunderstorms were located along a line
  extending from near De Funiak Springs to 10 miles east of Eglin Air
  Force Base to 7 miles southeast of Santa Rosa Beach, moving
  northeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Oakwood Hills, Cluster Springs, Kellys Crossroads, Eglin Air Force
  Base, Villa Tasso, Cerrogordo, Black, Blue Mountain Beach, Gritney,
  Logan Field Municipal A/P, Seaside, Rock Hill, Glendale, Pleasant
  Ridge, Knox Hill, Izagora, New Harmony, New Hope, Piney Grove, and
  Four Mile Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3040 8639 3038 8633 3042 8631 3039 8626
      3040 8623 3042 8627 3039 8611 3044 8616
      3047 8613 3046 8619 3050 8620 3048 8622
      3046 8639 3099 8638 3100 8619 3119 8619
      3119 8564 3019 8599 3030 8639
TIME...MOT...LOC 1500Z 208DEG 28KT 3077 8614 3055 8611 3029 8618 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

21-WD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:14 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 10, 5:14 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
614 AM EDT Sat May 10 2025

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 257 AM EDT Sat May 10 2025

Today is expected to kickoff a multi-day period of heavy rainfall
through early next week. A cutoff upper low west of the area will
meander slowly today with a weak surface low across the northern
Gulf coast. Precipitable water values near the 90th percentile for
this time of year will stream northward, leading to widespread rain
with pockets of heavy rainfall. Sufficient instability and shear
exists for a low end risk of severe weather, and the SPC has a
marginal risk (level 1 of 5) in place for most of the area. A
damaging wind gust or brief tornado cannot be ruled out with any
mesoscale boundary interactions, although this will be isolated if
it occurs at all.

The HRRR has struggled this morning with its depiction of the
ongoing convection south of Apalachicola. This convection is
expected to gradually weaken this morning. The focus is expected to
be on a growing area of convection near Mobile, which is forecast to
slide eastward through the day and reach the Florida panhandle later
this morning into the afternoon. This is where the greatest threat
of severe weather and flash flooding exists for today.

Heading into tonight, the overall environment will not change much,
and additional rounds of showers and thunderstorms are expected
across the area. Guidance is keying in on late tonight into early
Sunday morning as the start of the next significant round after
today.

&&

.SHORT TERM AND LONG TERM...
(Sunday through Friday)
Issued at 257 AM EDT Sat May 10 2025

The H5 low we've been chatting about the past several days will be
fully cut-off from the main flow to start the period. It's forecast
to nudge a little west during the day Sunday, which keeps our region
in a very moist environment with precipitable water values (PWATs)
of 1.6" to 1.8", or above the 90th percentile for this time of year.
Meanwhile, a fairly unidirectional flow will develop during the day
Sunday and bring yet another round of showers and storms to the
region. Given the unidirectional flow, moisture, and a lingering
front and there is the potential for training showers and storms
Sunday morning and again Sunday night into Monday. That said, there
remains uncertainty as to where these training showers and storms
will first develop before crawling east Sunday into Sunday night and
Monday. Most guidance suggests the showers/storms get started
between Panama City and Apalachicola early Sunday morning, but all
locations from the Panhandle to northern portions of Apalachee Bay
have the chance to be affected by training storms. And these
training storms will reach well into Alabama and Georgia as well.

Widespread rain totals remain between 3" to 6" across the region
with localized amounts of 10" or more on the table. A Flood Watch
has been issued for all of our region outside of the SE Florida
Big Bend through Monday morning to account for the potential for
isolated to scattered instances of flash flooding. More on that in
the Hydro section below.

There's also the potential for a few strong to severe thunderstorms
within the training convection Sunday into Sunday night. Damaging
winds remain the primary concern along with some hail. A tornado or
two cannot be ruled out. There's a Marginal Risk (Level 1 of 5) for
severe weather Sunday into Sunday night to account for this
potential.

The cut-off H5 low begins lifting out of the region early next week,
keeping rain chances in the forecast Monday and, to a lesser extent,
Tuesday before fully exiting the region by mid-week. An H5 ridge
takes over by the second half of the work week with widespread 90s
make an appearance to our region as early as Wednesday, but more
likely Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 613 AM EDT Sat May 10 2025

Multiple rounds of showers and thunderstorms are expected through
the period with generally MVFR ceilings. However, periods of IFR or
lower conditions are also expected with thunderstorms.

&&

.MARINE...
Issued at 257 AM EDT Sat May 10 2025

Moderate to fresh southerly to southeasterly winds continue in our
waters west of Apalachicola today where a Small Craft Advisory
remains in effect through the evening. Winds decrease below advisory
levels later tonight, but remain near cautionary levels through
Monday. Moderate southeasterly winds are expected across Apalachee
Bay through tomorrow. Rain chances remain high through the weekend
into Monday. Gusty winds and locally high seas can be expected in
the vicinity of any thunderstorms.

&&

.FIRE WEATHER...
Issued at 257 AM EDT Sat May 10 2025

There are minimal fire weather concerns expected through early next
week with wetting rain expected.

&&

.HYDROLOGY...
Issued at 257 AM EDT Sat May 10 2025

Confidence has increased enough to issue a Flood Watch for most
of our area starting this morning and lasting into early Monday
morning. While the greatest potential for isolated to scattered
instances of Flash Flooding remains centered on Sunday into
Sunday night, there's enough of a potential today to go ahead and
start it today.

A couple more rounds of heavy rain remain in the forecast today
through Monday. Widespread rainfall totals of 2" to 6" are forecast
the next couple of days. Locally higher amounts of 10" or more are
very possible. A Slight Risk (Level 2 of 4) for Excessive Rainfall
was introduced across the Florida Panhandle into Southeastern
Alabama today due to the rain we picked up there Friday and the
potential for several more inches of rain today; a Marginal Risk
(level 1 of 4) for Excessive Rainfall remains in place east of
there in the Florida Big Bend and Southwest Georgia. A Slight Risk
(level 2 of 4) for Excessive Rainfall remains in place for all of
our area for Sunday into Sunday night.

Three-hour Flash Flood Guidance (FFG) has dropped to between 3 to
5" across much of the Florida Panhandle into Southeastern Alabama
due to Friday's rain. That much rain is attainable with any
showers and storms that are able to develop today. It's still
worth mentioning that as each round of rain moves through that the
FFG would come down. Which is why isolated to scattered instances
of flash flooding are highest Sunday into Sunday night.

On the riverine front, most rivers start to near Action Stage with
some of the higher rainfall totals within the ensemble guidance. So
while rises on the rivers are expected, riverine flooding is not
currently anticipated unless rainfall totals exceed even the highest
of ensemble members, or more than 10-12". That said, we'll need to
watch some of our smaller creeks that respond more quickly to
localized heavy rainfall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   79  68  76  67 /  90  80 100  90
Panama City   78  69  77  68 /  90  80  80  70
Dothan        77  66  76  65 /  90  80  90  80
Albany        78  66  77  66 /  90  80 100  90
Valdosta      81  67  80  67 /  90  60 100  90
Cross City    84  69  82  66 /  70  60 100  90
Apalachicola  78  71  76  69 /  90  80  90  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday afternoon for FLZ007>019-027-028-108-
     112-114-115-118-127-128-326-426.

     High Rip Current Risk through late Monday night for FLZ108-112-
     114-115.

GA...Flood Watch through Monday afternoon for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Monday afternoon for ALZ065>069.

GM...Flood Watch through Monday afternoon for GMZ735.

     High Rip Current Risk through late Monday night for GMZ735.

     Small Craft Advisory until 10 PM CDT this evening for GMZ751-752-
     770-772.

&&

NEAR TERM...DVD
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...DVD
MARINE...Reese
FIRE WEATHER...DVD
HYDROLOGY...Reese

In the hours before

Special weather statement, May 10, 9:23 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
923 AM CDT Sat May 10 2025

FLZ007-008-108-101515-
Central Walton FL-South Walton FL-North Walton FL-
923 AM CDT Sat May 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALTON COUNTY
THROUGH 1015 AM CDT...

At 922 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
Portland, Sand Hill, Eglin Air Force Base, Alpine Heights, Villa
Tasso, De Funiak Springs, Liberty, De Funiak Spring Airport,
Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, New
Harmony, and Piney Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 8639 3088 8604 3050 8617 3047 8620
      3049 8619 3050 8620 3047 8623 3047 8624
      3049 8626 3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 1422Z 202DEG 16KT 3051 8637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:57 AM CDTFlood WatchTAECoffee, Dale, Geneva, Henry, Houston43 hr
May 10, 11:01 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Houston59 min
May 10, 11:11 AM CDTTornado Warning Tornado observedTAEGeneva, Houston49 min
May 10, 11:56 AM CDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston64 min
May 10, 12:58 PM CDTSevere Thunderstorm WarningTAEHenry, Houston62 min
May 10, 1:01 PM CDTTornado WarningTAEHenry29 min
May 10, 1:33 PM CDTSevere Thunderstorm WarningTAEHenry, Houston57 min
May 10, 1:41 PM CDTAreal Flood AdvisoryTAEHenry, Houston4 hr
May 9, 8:49 PM CDTSpecial Marine WarningTAE116 min
May 9, 10:42 PM CDTSpecial Marine WarningTAE3 hr
May 10, 12:57 AM CDTSpecial Marine WarningTAE3 hr
May 10, 3:34 AM CDTSpecial Marine WarningTAE116 min
May 10, 5:23 AM CDTSpecial Marine WarningTAE2 hr
May 10, 7:40 AM CDTSpecial Marine WarningTAE2 hr
May 10, 9:23 AM CDTSpecial Weather StatementTAEWalton52 min
May 10, 9:30 AM CDTTornado WarningTAEWalton30 min
May 10, 9:41 AM CDTTornado WarningTAEWalton34 min
May 10, 10:25 AM CDTTornado WarningTAEHolmes, Walton35 min
May 10, 10:47 AM CDTTornado Warning Tornado observedTAEHolmes, Washington43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.